Anti Biotics

Norman

Registered User
Oct 9, 2003
4,348
Birmingham Hades
Has any one experience of changes in AD sufferers moods,becoming aggressive etc,when taking anti biotics?
I know there have been reports of changes when urinary infections were present.
Could it be the anti biotics?

Norman :confused:
 
Last edited:

Geoff

Registered User
Jun 5, 2004
12
Changes in mood

Hi Norman,

It has been my experience that it is the pain of the actual infection that causes the change in mood etc. I've known people without AD who have suffered with urinary tract infections and they have said that it's like having glass in your urine cutting you inside as it passes through, it's so painful.

We keep a close eye on my mum and at the first sign that all is just not quite right a course of antibiotics is given. Within 5 days all goes back to "normal". It works out at anything between 3 to 5 months between courses.

Hope this helps. Good luck,

Geoff
 

Norman

Registered User
Oct 9, 2003
4,348
Birmingham Hades
Geof
I agree with what you say aboput urinary tract infections,what about other infections where there is less pain and discomfort?
Norman
 

Sheila

Registered User
Oct 23, 2003
2,259
West Sussex
Hi Norm, Mum often had to be given antibiotics (amoxycillin) for her chest infections. These usually did have an effect on her, hyper, then flat out, then aggressive, but not necessarily in that order, we could have all in the space of a couple of hours then back to the beginning or whatever again. Also made her more confused. Are you having problems, is Peg OK? Love She. XX
 

Norman

Registered User
Oct 9, 2003
4,348
Birmingham Hades
Hi Sheila
Peg has a throat infection,day 3 now on Anti Biotics,she has been contentious,awkward you name it.
This isn't Peg so it's either tablets or a further decline.
all best wishes
Norman :confused:
 

Jude

Registered User
Dec 11, 2003
2,287
66
Tully, Qld, Australia
Hi there Norm,

I'd think it's probably the antibiotics that are causing the mood swings. They are pretty lethal on the body and strip out all vitamins and minerals.

My mother had a throat infection last year and had to take a course of tabs. She became very weepy and stroppy! Suggest you keep Peg topped up with vitamins and minerals to counteract the problem. It's really hard when she can't really tell you exactly how she feels, isn't it?

Jude
 

Brucie

Registered User
Jan 31, 2004
12,413
near London
Hi Norman

I think it could be either the infection itself, or the tablets - or even both.

Bad throats can be really painful, with lumps coming up, constriction of the throat, difficulties in eating, temperature etc.

We can get quite abrasive to others when a bad throat is niggling, but we can explain that we have what we have, and why we are like that. For someone who feels what they have, but may not be able to comprehend exactly what it is, or who may even blame others for how they are feeling... well another nightmare of dementia.

Then there are the medications. They may hurt when being taken,all have their own possible additional effects - then there is the fact they have to work with Aricept, and possibly other medications as well.

Sorry - I'm sure I'm saying nothing you don't already know.

I hope Peg improves soon.
 

Norman

Registered User
Oct 9, 2003
4,348
Birmingham Hades
Thanks folks,
today is a different story,Peg is not complaining about her throat,she is perky,and back to my Peg.
This is practicing what I preach isn;t it?
Day by Day.
Today is better.
We still don't know the answers to the mood swings,I don't think we ever will
All the best
Norman :D
 

Norman

Registered User
Oct 9, 2003
4,348
Birmingham Hades
Jude
my cousin in Australia has just moved house.
From Port Maquarie on the Gold coast to Alexander Heights,Perth.
That's a serious house move isn't it?
See you soon?
Norman :D